Tornadoes · United States · Iowa · 2016
EF0 tornado, Powersville, Iowa, September 21, 2016
This EF0 tornado ran 1.6 miles across Floyd County on September 21, 2016, touching down at 6:32 PM CDT and reaching 50 yards wide. It killed nobody, and did $3,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- September 21, 2016
- Touchdown
- 6:32 PM CDT (23:32 UTC)
- Lifted
- 6:35 PM CDT (23:35 UTC)
- On the ground
- 3 minutes
- Path length
- 1.6 miles (2.7 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- $3,000
- County
- Floyd County
- Touchdown point
- 42.916, -92.731
- Lift-off point
- 42.934, -92.710
- Record number
- 1609211732-01
What the Weather Service recorded
Thunderstorms with high winds and extremely heavy rain moved across northeast Iowa during the evening of September 21st into the early morning of the 22nd. Winds of 60 to 70 mph occurred near Rockford (Floyd County) and Nora Springs (Floyd County). A small tornado touched down west of Nashua (Floyd County) and produced some crop damage. Flash flooding caused water to cover most roads over the southern two-thirds of Floyd County along with the southern sections of Chickasaw County and mudslides occurred across Allamakee County. The Governor of Iowa signed a disaster proclamation because of all the flooding in September for Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard, Mitchell and Winneshiek Counties and a federal disaster declaration was made for the same counties.
A weak tornado touched down west of Nashua. The tornado moved through rural areas producing only some crop damage.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
14 minutes of warning. NWS ARX issued a tornado warning for this county at 23:18 UTC, 14 minutes before the tornado touched down, in force until 00:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 06:00 UTC | 10:27 UTC | Flash Flood Watch | ARX |
| 21:21 UTC | 22:00 UTC | Severe Thunderstorm Warning | ARX |
| 21:47 UTC | 01:45 UTC | Flash Flood Warning | ARX |
| 22:03 UTC | 23:00 UTC | Severe Thunderstorm Warning | ARX |
| 22:20 UTC | 23:00 UTC | Tornado Warning | ARX |
| 22:52 UTC | 23:27 UTC | Severe Thunderstorm Warning | ARX |
| 23:01 UTC | 23:45 UTC | Severe Thunderstorm Warning | ARX |
| 23:03 UTC | 02:00 UTC | Flash Flood Warning | ARX |
| 23:18 UTC | 00:00 UTC | Tornado Warning | ARX |
| 23:53 UTC | 00:25 UTC | Tornado Warning | ARX |
| 00:11 UTC | 01:00 UTC | Severe Thunderstorm Warning | ARX |
| 00:34 UTC | 01:15 UTC | Tornado Warning | ARX |
| 01:11 UTC | 09:00 UTC | Flash Flood Warning | ARX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:53 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the tornado touched down at Sep 21, 3:58 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 21, 3:58 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
358 PM CDT Wed Sep 21 2016
.SHORT TERM...(This evening through Friday)
Issued at 358 PM CDT Wed Sep 21 2016
Rain...rain...go away! Unfortunately that doesn't seem very likely
as we wrap up the work week, with the main forecast concern being
timing, placement, and amounts of additional heavy rainfall...not to
mention the potential for severe storms into this evening. Midday
analysis places a warm front just touching our far southwestern CWA,
slowly bowing northward courtesy of diurnal mixing, with dew points
making a sizable jump toward the lower 70s west of the Mississippi
River. In the presence of quite steep low/mid level lapse rates,
that added moisture has led to CAPE values surging into the 3000+
J/kg range, with all focus for the next couple of hours on the
potential for severe storms. Overall deep shear isn't terribly
impressive, but 0-1/0-2km shear is rather impressive in the 30-40
knot range, with good turning right along the warm front. Given
lower LCL heights and said shear, can't at all rule out a few
tornadoes developing the next few hours, in addition to the
potential for some pretty large hail given normalized CAPE values of
around 0.4...indicative of some impressive instability. Could see
individual storms merge into more of a cluster with time with
perhaps an increasing wind threat.
Not to be forgotten, the even larger issue in the longer term
remains heavy rain potential into tonight and perhaps much of
Thursday as well. Approach of our next ripple in the flow and
associated even deeper surge of tropical moisture from the remnants
of Paine should work in tandem with another nocturnal increase in
low level jet forcing/moisture transport to deliver another
expanding axis of convection somewhere across the area. That
"somewhere" may ultimately be just a touch farther north than seen
last night as the better mass convergence focuses initially
along/north of I-94, but with hints among recent runs of CAM
guidance that we will see another southward drift with time - in
line with Corfidi vector propagation. Given PWAT values near the top
of the chart for late September and the tropical tap/strong elevated
instability/3-4km warm cloud depths, don't have any reason why
storms won't produce another 2-3 inches where they persist, with
localized amounts again up to 5 inches as noted with last night's
convection. Of course, exact placement is all but impossible to nail
down even at this hour, but suffice it to say flash flooding
concerns remain high, especially with many areas primed last night
with heavy rains.
Beyond tomorrow morning, don't have the best feeling how things will
play out, but with the warm frontal boundary still draped nearby and
persistent lift/instability near that feature, can't at all rule out
periods of showers and storms hanging tight through Thursday night
and even into Friday. Should see southern areas increasingly become
capped with time into Friday as upper troughing digging through the
Rockies builds sharp ridging aloft across the Mississippi valley.
.LONG TERM...(Friday Night through Wednesday)
Issued at 358 PM CDT Wed Sep 21 2016
Looking like the active weather pattern will continue into early
next week, with quite the upper trough (very fall-like) progged by
the majority of medium range guidance to work east through the
Plains into Saturday. Modest height falls, upper divergence, and
enhanced jet help should ignite yet another axis of showers and
likely some thunder across much of the region into Saturday night,
with some potential for severe storms pending timing given increased
shear aloft. There remains some question about how fast this system
will progress, with the ECMWF steadfast in its idea of a much slower
progression as more energy rounds the trough base and works a
frontal wave through the area toward Tuesday or Wednesday. The GFS
meanwhile also remains steadfast with its faster solution and a much
farther north closing off of an upper level low into early next
week. At this point, don't have any reason to go one way or the
other but the overall idea is still for continued rain chances at
various times, with perhaps a trend toward much cooler conditions
toward midweek. Will have to watch this pattern closely as the last
thing we need here is additional heavy rainfall (or any rain for
that matter), and the potential is there for another bout of
widespread heavier precipitation into the weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1219 PM CDT Wed Sep 21 2016
General VFR conditions expected although a lot will depend on
convection with heavier storms producing IFR to MVFR at times. Very
scattered nature to storms, at least initially, will make it
difficult to time, but this evening storms expected to form larger
mesoscale convective system that would bring a more prolonged period
of intense rains and hence, limited visibilities and ceilings.
Hard to pin-point exact timing for that trend, but will look for
opportunities where convection is more likely at TAF sites.
&&
.HYDROLOGY...
Issued at 358 PM CDT Wed Sep 21 2016
Plenty of water yet to come per our current forecast, with flash
flooding concerns first and foremost the main concern overnight.
Many spots along and either side of the Mississippi picked up a
solid 2-4 inches overnight with some flash flooding/mud slides
noted. Additional forecast rainfall of 2-3 inches with localized
much higher amounts under any training storms should have little
trouble producing additional flash flood concerns tonight, though
the exact location of heaviest rain does remain somewhat in
question.
Looking longer term, river flooding on most if not all river
systems will become a bigger issue the next few days, with hints
that we may well see another bout of heavy rain later Saturday
into Sunday. We definitely don't need that, but given the setup,
don't be shocked to see upward trends on river forecasts over the
next couple of days.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch through Thursday evening for WIZ017-029-
032>034-041>044-053>055-061.
MN...Flash Flood Watch through Thursday evening for MNZ079-086>088-
094>096.
IA...Flash Flood Watch through Thursday evening for IAZ008>011-018-
019-029-030.
&&
SHORT TERM...Lawrence
LONG TERM...Lawrence
AVIATION...SHEA
HYDROLOGY...LawrenceHazardous weather outlook, Sep 21, 3:05 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 305 PM CDT WED SEP 21 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-221100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 305 PM CDT WED SEP 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND FROM SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IN EFFECT. PERIODIC THUNDERSTORMS WILL CONTINUE TONIGHT. THE MAIN THREAT FROM THESE STORMS IS HEAVY RAIN WHICH WILL RESULT IN RIVER AND FLASH FLOODING. IN ADDITION...THERE IS A THREAT FOR LARGE HAIL...ISOLATED TORNADOES...AND DAMAGING WINDS...ESPECIALLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STORMS CAPABLE OF PRODUCING FLASH FLOODING AND RIVER FLOODING WILL CONTINUE THROUGH THURSDAY EVENING. DUE TO THIS...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THIS TIME PERIOD. PERIODIC STORMS ARE POSSIBLE FROM THURSDAY THROUGH TUESDAY. AT THIS TIME...THE MAIN THREAT FROM THESE STORMS WILL BE LIGHTNING AND HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS AND OBSERVATIONS OF FLOODING SHOULD BE PASSED ALONG TO US. WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...BUT A FEW GROUPS MAY BE NEEDED IF DAMAGING WIND OR TORNADOES DEVELOP. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. SHEA
In the hours before
Local storm report, Sep 21, 5:40 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
540 PM CDT WED SEP 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL ROCKFORD 43.06N 92.95W
09/21/2016 E1.50 INCH FLOYD IA PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
04Local storm report, Sep 21, 5:44 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CDT WED SEP 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND GST 3 W MARBLE ROCK 42.97N 92.93W
09/21/2016 U70 MPH FLOYD IA FIRE DEPT/RESCUE
.
0533 PM TORNADO 3 SW ROCKFORD 43.03N 92.99W
09/21/2016 FLOYD IA TRAINED SPOTTER
BRIEF TOUCH DOWN .Special weather statement, Sep 21, 5:44 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
544 PM CDT WED SEP 21 2016
WIZ034-042>044-212330-
JUNEAU-ADAMS-MONROE-JACKSON-
544 PM CDT WED SEP 21 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MONROE...
SOUTHEASTERN JACKSON...JUNEAU AND ADAMS COUNTIES...
AT 542 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR
TOMAH AND CENTRAL JUNEAU COUNTY...MOVING EAST AT 30 MPH.
FREQUENT LIGHTNING...WIND GUSTS TO 30 MPH AND DIME SIZE HAIL ARE
POSSIBLE WITH THESE STORMS.
THROUGH 630 PM...LOCATIONS IMPACTED INCLUDE...
TOMAH...MAUSTON...FRIENDSHIP...NEW LISBON...ADAMS...ELROY...
NECEDAH...STRONGS PRAIRIE...BIG FLATS...CAMP DOUGLAS...LYNDON
STATION...AND WARRENS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 4364 8989 4365 9002 4375 9041 4417 9052
4424 9030 4425 8960 4364 8960
TIME...MOT...LOC 2242Z 262DEG 26KT 4395 9039
LAWRENCELocal storm report, Sep 21, 5:56 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
556 PM CDT WED SEP 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 1 SE MARBLE ROCK 42.96N 92.85W
09/21/2016 FLOYD IA FIRE DEPT/RESCUE
2 TO 3 FOOT DIAMETER TREES DOWN.
&&
TMSLocal storm report, Sep 21, 6:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
617 PM CDT WED SEP 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL CAMP DOUGLAS 43.92N 90.27W
09/21/2016 M0.88 INCH JUNEAU WI PUBLIC
PEA TO NICKEL HAIL. RELAYED BY JUNEAU CO SO
.
&&
TMSLocal storm report, Sep 21, 6:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
630 PM CDT WED SEP 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL NECEDAH 44.03N 90.07W
09/21/2016 M0.50 INCH JUNEAU WI PUBLIC
.
&&
TMSThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Minneapolis, MN (KMPX), 12:00Z
11.5 hours before the tornado, 225 km from the path. September 21, 2016.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -331 J/kg
- Surface CAPE
- 61 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.5
- 0-3 km lapse rate
- 3.3 K/km
Minneapolis, MN (KMPX), 00:00Z
0.5 hours after it, 225 km from the path. September 22, 2016.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -361 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 428 m²/s²
- 0-3 km storm-relative helicity
- 596 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.6
- 0-3 km lapse rate
- 3.8 K/km
The radar
The Des Moines radar (KDMX), 156 km away, was scanning. The volume nearest the touchdown began at 23:33 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 20:55 UTC | TSTM WND DMG | 5 Nne Rockwell | Cerro Gordo, IA | 3 INCH TREE BRANCHES DOWN AND QUARTER SIZE HAIL. . |
| 21:13 UTC | TSTM WND GST 66 | 2 S Nora Springs | Floyd, IA | |
| 21:25 UTC | TSTM WND DMG | Nora Springs | Floyd, IA | 2 FOOT DIAMETER TREE DOWN ON HOUSE. RELAYED BY CHARLES CITY FD. |
| 22:06 UTC | HAIL 1.5 | Rockford | Floyd, IA | REPORT VIA SOCIAL MEDIA. |
| 22:10 UTC | TSTM WND DMG | 2 W Rockford | Floyd, IA | TREES DOWN 2W OF ROCKFORD AS WELL AS IN NORA SPRINGS. WINDS ESTIMATED 60-70 MPH. |
| 22:33 UTC | TSTM WND GST 70 | 3 W Marble Rock | Floyd, IA | . |
| 22:33 UTC | TORNADO | 3 Sw Rockford | Floyd, IA | BRIEF TOUCH DOWN . |
| 22:50 UTC | TSTM WND DMG | 1 Se Marble Rock | Floyd, IA | 2 TO 3 FOOT DIAMETER TREES DOWN. |
| 22:50 UTC | TSTM WND DMG | 1 Ssw Mason City | Cerro Gordo, IA | TREE LIMBS DOWN APPROXIMATELY 3 INCHES IN DIAMETER. |
| 23:00 UTC | HAIL 1.25 | 2 N Rock Falls | Cerro Gordo, IA | HAIL LASTED FOR AROUND 10 MINUTES. STARTED OUT AS PEA SIZE AND GRADUALLY GOT BIGGER. WINDS ESTIMATED AROUND 20 MPH. . |
| 23:17 UTC | TSTM WND DMG | 4 S Rock Falls | Cerro Gordo, IA | LARGE TREE DOWNED, ESTIMATED 1 FOOT OR MORE IN DIAMETER. REPORT VIA SOCIAL MEDIA. . |
| 23:20 UTC | TSTM WND DMG | 2 Se Marble Rock | Floyd, IA | 2 TO 3 MACHINE SHEDS DESTROYED. RELAYED BY CHARLES CITY FD FROM MARBLE ROCK FD . |
| 23:24 UTC | TORNADO | 4 W Greene | Butler, IA | BRIEF ROPE TORNADO TOUCHDOWN 4 MILES WEST TO POSSIBLE WNW OF GREENE. |
| 23:30 UTC | FLASH FLOOD | 5 S Manly | Cerro Gordo, IA | TRAINED SPOTTER REPORTED CREEK IN PASTURE OUT OF BANKS AND RISING. LOCATION ESTIMATED. |
| 23:34 UTC | TORNADO | 2 W Nashua | Floyd, IA | BRIEF TOUCH DOWN NEAR SHADOW AVE AND B60. . |
| 23:35 UTC | FLASH FLOOD | Charles City | Floyd, IA | NUMEROUS ROADS WITH WATER OVER THEM THROUGHOUT THE COUNTY. |
| 23:38 UTC | TSTM WND DMG | 2 Ene Greene | Butler, IA | OBSERVED TREE DAMAGE IN STORM CHASER LIVE VIDEO STREAM. MULTIPLE LARGE TREE LIMBS DOWN. |
| 23:40 UTC | TSTM WND DMG | Greene | Butler, IA | TREES DOWN ON ROOFS AND POWER LINES. EXTENT OF DAMAGE UNKNOWN. TIME ESTIMATED FROM RADAR. |
| 23:45 UTC | TSTM WND DMG | Greene | Butler, IA | WIDESPREAD TREE DAMAGE THROUGHOUT TOWN. SEVERAL TREES ON HOUSES. . |
| 23:50 UTC | HAIL 0.75 | 1 Nnw Mason City | Cerro Gordo, IA | . |
| 00:00 UTC | FLASH FLOOD | Rockwell | Cerro Gordo, IA | DELAYED REPORT. COUNTY ROADS FLOODED NEAR ROCKWELL. . |
| 00:11 UTC | HAIL 1 | Greene | Butler, IA | REPORT VIA SOCIAL MEDIA. |
| 00:30 UTC | FLASH FLOOD | Rudd | Floyd, IA | SEVERAL MEDIA-RELAYED REPORTS OF WATER OVER ROADS AND IMPASSABLE IN RUDD AND ALSO ROCKFORD. POULTRY BARN REPORTED UNDERWATER IN RUDD. |
| 00:40 UTC | FLASH FLOOD | Charles City | Floyd, IA | FLOODING IN SOUTHWEST TWO THIRDS OF CITY. |
| 00:44 UTC | TSTM WND GST 60 | 1 W Marble Rock | Floyd, IA | . |
| 00:44 UTC | TSTM WND GST 70 | 1 Ene Marble Rock | Floyd, IA | . |
| 00:49 UTC | HAIL 1 | Greene | Butler, IA | . |
| 01:00 UTC | FLASH FLOOD | Marble Rock | Floyd, IA | NEARLY EVERY ROAD ACROSS THE SOUTHWEST TWO-THIRDS OF FLOYD COUNTY IS UNDER WATER WITH TRAVEL IMPOSSIBLE. |
| 01:15 UTC | FLASH FLOOD | 1 Ene Mason City | Cerro Gordo, IA | CERRO GORDO COUNTY DISPATCH NOTED THAT EAST PARK HAS BEEN FULLY CLOSED DUE TO FLOODING. |
| 01:28 UTC | FLASH FLOOD | Nashua | Chickasaw, IA | WATER OVER ROADS NEAR NASHUA. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2016 tornado in IowaEvery tornado in Iowa since 1950Warnings in force in Iowa nowThe forecast where you are
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.